Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 87, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Nov 5, 2018, 4:53 PM CST. It took effect at Nov 5, 2018, 7:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2018, 4:53 PM CST (22:53 UTC)
- In effect from
- Nov 5, 2018, 7:00 PM CST
- Expired
- Nov 6, 2018, 9:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
280 WHUS73 KMKX 052253 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 453 PM CST Mon Nov 5 2018 ...Gusty Southeast to East Winds Tonight... ...West Gales Tuesday for South Half of Lake Michigan... LMZ643>646-060700- /O.NEW.KMKX.SC.Y.0087.181106T0100Z-181106T1500Z/ /O.CON.KMKX.GL.W.0019.181106T1500Z-181107T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 453 PM CST Mon Nov 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect until 9 AM CST Tuesday. * WINDS: Southeast to east winds increasing to 15 to 20 knots this evening. Winds diminishing late tonight before switching to the west and increasing to 15 to 25 knots with frequent gale force guststo 35 knots by mid Tuesday morning, then diminishing to 15 to 25 knots Tuesday evening. * WAVES: Building to 3 to 5 feet, with highest waves toward the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-060700- /O.CON.KMKX.GL.W.0019.181106T1200Z-181107T0600Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 453 PM CST Mon Nov 5 2018 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... * WINDS: West gale force winds to 35 knots developing early Tuesday morning, then diminishing to 30 kt Tuesday night. * WAVES: Waves 6 to 9 ft occasionally to 12 ft Tuesday morning building to 8 to 11 ft occasionally to 14 ft by late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ www.weather.gov/mkx
3 follow-up statements
436 WHUS73 KMKX 060247 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 847 PM CST Mon Nov 5 2018 ...Gusty Southeast to East Winds Tonight... ...West Gales Tuesday for South Half of Lake Michigan... LMZ643>646-061100- /O.CON.KMKX.SC.Y.0087.000000T0000Z-181106T1500Z/ /O.CON.KMKX.GL.W.0019.181106T1500Z-181107T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 847 PM CST Mon Nov 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY... * WINDS: Southeast to east winds increasing to 15 to 20 knots this evening. Winds diminishing late tonight before switching to the west and increasing to 15 to 25 knots with frequent gale force guststo 35 knots by mid Tuesday morning, then diminishing to 15 to 25 knots Tuesday evening. * WAVES: Building to 3 to 5 feet, with highest waves toward the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-061100- /O.CON.KMKX.GL.W.0019.181106T1200Z-181107T0600Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 847 PM CST Mon Nov 5 2018 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... * WINDS: West gale force winds to 35 knots developing early Tuesday morning, then diminishing to 30 kt Tuesday night. * WAVES: Waves 6 to 9 ft occasionally to 12 ft Tuesday morning building to 8 to 11 ft occasionally to 14 ft by late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ www.weather.gov/mkx
575 WHUS73 KMKX 060919 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 319 AM CST Tue Nov 6 2018 ...Elevated Waves Into This Morning... ...West Gales Today Into This Evening Over The South Half Of Lake Michigan... LMZ643>646-061730- /O.CON.KMKX.SC.Y.0087.000000T0000Z-181106T1500Z/ /O.CON.KMKX.GL.W.0019.181106T1500Z-181107T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 319 AM CST Tue Nov 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WINDS: Becoming west and increasing to 30 knots by later this morning into this afternoon, with frequent gale force gusts to 35 knots. Winds diminishing to 15 to 25 knots tonight into Wednesday evening. * WAVES: 3 to 5 feet into this morning. Waves 2 to 4 feet later this morning into Wednesday evening, with the highest waves toward the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-061730- /O.CON.KMKX.GL.W.0019.181106T1200Z-181107T0600Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 319 AM CST Tue Nov 6 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS: Southwest gales to 35 knots, becoming west gales to 40 knots this afternoon. Winds diminishing to 30 knots by later tonight. * WAVES: Waves 5 to 8 ft occasionally to 10 ft this morning, building to 7 to 10 ft occasionally to 13 ft this afternoon and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Wood www.weather.gov/mkx
890 WHUS73 KMKX 061454 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 854 AM CST Tue Nov 6 2018 ...West Gales Today Into This Evening Over The South Half Of Lake Michigan... LMZ643>646-062300- /O.EXP.KMKX.SC.Y.0087.000000T0000Z-181106T1500Z/ /O.CON.KMKX.GL.W.0019.181106T1500Z-181107T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 854 AM CST Tue Nov 6 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... The Small Craft Advisory will expire at 9 AM CST this morning. * WINDS: Becoming west and increasing to 30 knots by later this morning into this afternoon, with frequent gale force gusts to 35 knots. Winds diminishing to 15 to 25 knots tonight into Wednesday evening. * WAVES: 3 to 5 feet into this morning. Waves 2 to 4 feet later this morning into Wednesday evening, with the highest waves toward the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-062300- /O.CON.KMKX.GL.W.0019.000000T0000Z-181107T0600Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 854 AM CST Tue Nov 6 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS: Southwest gales to 35 knots, becoming west gales to 40 knots this afternoon. Winds diminishing to 30 knots by later tonight. * WAVES: Waves 5 to 8 ft occasionally to 10 ft this morning, building to 7 to 10 ft occasionally to 13 ft this afternoon and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 5, 3:51 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Nov 5, 3:51 PM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
351 PM CST Mon Nov 5 2018
.SHORT TERM...
Tonight through Tuesday... Forecast confidence is high.
Rain is spreading into southwest WI this afternoon. This is
associated with vorticity advection with a shortwave trough
swinging through the Midwest and also the left exit region of an
upper jet. The surface trough and upper trough extend back into
North Dakota and that will somewhat remain in place through
Tuesday while the main surface low strengthens as it tracks from
southern WI through northern Lower MI late tonight into Tuesday
morning.
We could see a few rumbles of thunder around mid/late evening
tonight due to the arrival of steeper mid level lapse rates and
decent forcing. Not a lot of confidence in this, so just added a
slight chance to far southeast WI.
Expect rain to taper off from south to north Tuesday morning as
the surface low moves away, but expect increasing westerly winds
across southern WI. Forecast soundings show winds up to 40 kt
around 3-5 kft Tue near the WI/IL border Tue afternoon, but there
is still a question about how deep we will mix in order to realize
those gusts. Therefore, we did not issue a wind advisory at this
time (need gusts of 39 kt or higher).
.LONG TERM...
Wednesday... Forecast confidence is medium.
It is possible that we will see a few flurries or sprinkles early
Wednesday morning as another weaker shortwave trough digs across
southern WI and we have steep low level lapse rates due to steady
cold air advection. Gusty westerly winds will persist across
southern WI through Wednesday afternoon.
Thursday through Friday... Forecast confidence is medium.
Yet another upper trough will swing through the Upper Midwest and
Great Lakes region later in the week. Meanwhile, a separate
shortwave trough ejecting out of the Plains should remain just
ahead of that main upper trough and unphased. This pair of upper
air forcing will bring us a chance for precip in southern WI Thu
nt into Fri morning. It should be in the form of snow. There are
still model discrepancies about how much precip will fall, but a
quick inch of snow is not out of the question. We are keeping an
eye on this as it would affect the Friday morning commute.
Saturday through Monday... Forecast confidence is medium.
Much colder air will briefly settle into southern WI over the
weekend. A quick shot of light snow/flurries with a clipper system
is possible Saturday night. Cooler and quiet weather is expected
for early next week.
&&
.AVIATION(18Z TAFS)...
Current MVFR ceilings will transition to VFR as the rain moves in
from the southwest late this afternoon into the evening. Look for
ceilings to lower to IFR overnight after the majority of the rain
has shifted to our north. Winds will increase out of the west
Tuesday morning in the wake of the low. Gusts to 30 kt or higher
are expected with peak mixing Tue afternoon.
&&
.MARINE...
Strong westerly winds will develop in the wake of low pressure
Tuesday morning. Frequent gale force gusts are expected Tuesday
morning through the afternoon for the MKX nearshore waters and
through the evening for the south half open waters of Lake
Michigan. Highest winds will be on the southeast side of the lake.
Gusty west winds will persist through Wednesday, so a Small Craft
Advy will be needed for the nearshore waters. Winds will calm down
by Thu and remain fairly quiet through the weekend.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning from 6 AM Tuesday to midnight CST Tuesday night for
LMZ669-671-673-675.
Gale Warning from 9 AM to 6 PM CST Tuesday for LMZ643>646.
&&
Tonight/Tuesday and Aviation/Marine...Cronce
Tuesday Night through Monday...CronceHazardous weather outlook, Nov 5, 3:27 PM CST, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 327 PM CST Mon Nov 5 2018 WIZ046-047-051-052-056>060-062>072-061200- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 327 PM CST Mon Nov 5 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-061200- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 327 PM CST Mon Nov 5 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Strong westerly winds will develop Tuesday morning and persist through the afternoon. Frequent gale force gusts are expected and a Gale Warning is in effect. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-061200- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 327 PM CST Mon Nov 5 2018 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Strong westerly gales will develop early Tuesday morning and persist through the evening. A Gale Warning is in effect. MRC www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 11:13 PM CST | Small Craft Advisory | MKX | 10 hr | |
| Nov 4, 11:50 PM CST | Gale Warning | MKX | 3 hr | |
| Nov 5, 3:07 AM CST | Gale Watch | MKX | 12 hr | |
| Nov 5, 3:02 PM CST | Gale Warning | MKX | 33 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.